Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


taste of food has disappeared
Nov 6, 2007

Dear Doctor,

I am currently taking norvir, lexiva, trizivir. Recently my taste has gone and I can't taste my food. My online research says it might be the norvir. I talked to my doctor but he dismissed my concerns and told me to continue to take the meds. Is there anything that I can do? I cannot taste my food and the lost of appetite is present. Please help

Response from Dr. Henry

A whole range of conditions can result in loss of taste (including conditions that result in loss of smell). In my experience a small subset of patients are highly susceptible to the mouth/tongue side effects of ritonavir (Norvir). An evaluaton by a neurologist or ENT specialist can sometimes find an explanation for loss of taste. The only way to really know if ritonavir is contributing is to try switching off the ritonavir for several months and see what happens. In some cases Lexiva can be dosed (higher) when ritonavir is not being used as a booster agent or an alternative regimen could be considered on a trial basis. KH



Previous
Atripla
Next
supplement for anxiety?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement